Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS Quad Cities, IA

June 10, 2015Des Moines County, Henry County, Lee County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 10, 2015, 9:55 PM CDT for Des Moines County, Henry County, Lee County, Iowa. It was in force for 29 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2015, 9:55 PM CDT (02:55 UTC)
Expired
Jun 10, 2015, 10:24 PM CDT
In force
29 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Des Moines County, IA, Henry County, IA, Lee County, IA

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 9:55 PM CDTTSTM WND DMGBurlington, IAMULTIPLE POWER LINES DOWN IN BURLINGTON.
Jun 10, 9:57 PM CDTTSTM WND GST 56Burlington Regional Air, IA
Jun 10, 9:57 PM CDTTSTM WND GST 622 Sse Burlington, IAPEA SIZED HAIL
Jun 10, 9:57 PM CDTNON-TSTM WND GST 622 Sse Burlington, IAPEA SIZED HAIL
Jun 10, 10:00 PM CDTHAIL 11 S Burlington, IAVIA INTERNET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS53 KDVN 110255 RRA
SVRDVN
IAC057-087-111-110400-
/O.NEW.KDVN.SV.W.0037.150611T0255Z-150611T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DES MOINES COUNTY IN SOUTHEASTERN IOWA...
  NORTHEASTERN LEE COUNTY IN SOUTHEASTERN IOWA...
  SOUTHEASTERN HENRY COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 1100 PM CDT

* AT 954 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR DENMARK TO NEAR CARMAN...MOVING EAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...WEST BURLINGTON...DANVILLE...MIDDLETOWN...IOWA ARMY
  AMMUNITION PLANT...DENMARK...WEVER...BURLINGTON REGIONAL AIRPORT...
  BEAVERDALE...SPRING GROVE...AUGUSTA...SAWYER AND FORT MADISON
  MUNICIPAL ARPT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4086 9138 4087 9105 4085 9106 4082 9110
      4081 9110 4078 9109 4073 9112 4067 9112
      4066 9139
TIME...MOT...LOC 0254Z 041DEG 5KT 4076 9138 4077 9109 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEETS
2 follow-up statements
994 
WWUS53 KDVN 110310
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT WED JUN 10 2015

IAC087-110318-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-150611T0400Z/
HENRY IA-
1010 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4086 9129 4087 9105 4085 9106 4082 9110
      4081 9110 4078 9109 4073 9112 4067 9112
      4066 9130 4077 9132
TIME...MOT...LOC 0308Z 274DEG 24KT 4078 9115 

$$

IAC057-111-110400-
/O.CON.KDVN.SV.W.0037.000000T0000Z-150611T0400Z/
DES MOINES IA-LEE IA-
1010 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN DES MOINES AND NORTHEASTERN LEE COUNTIES...

AT 1008 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BURLINGTON...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED SPOTTERS REPORTED WIND GUSTS OVER 60 MPH AND 
POWERLINES DOWN IN THE CITY OF BURLINGTON AT 10 PM. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WEST BURLINGTON...MIDDLETOWN...IOWA ARMY AMMUNITION
PLANT...WEVER...BEAVERDALE...BURLINGTON REGIONAL AIRPORT...SPRING
GROVE AND AUGUSTA.

PEOPLE ATTENDING BEES BASEBALL SHOULD SEEK SAFE SHELTER IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4086 9129 4087 9105 4085 9106 4082 9110
      4081 9110 4078 9109 4073 9112 4067 9112
      4066 9130 4077 9132
TIME...MOT...LOC 0308Z 274DEG 24KT 4078 9115 

HAIL...0.75IN
WIND...60MPH
 
$$

SHEETS
593 
WWUS53 KDVN 110324
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 PM CDT WED JUN 10 2015

IAC057-111-110332-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-150611T0400Z/
DES MOINES IA-LEE IA-
1024 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DES MOINES AND
NORTHEASTERN LEE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...AND WILL NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY 
RAIN IS STILL POSSIBLE WITH THUNDERSTORMS OVER EASTERN DES MOINES 
COUNTY.

LAT...LON 4086 9129 4087 9105 4085 9106 4082 9110
      4081 9110 4078 9109 4073 9112 4067 9112
      4066 9130 4077 9132
TIME...MOT...LOC 0321Z 041DEG 5KT 4079 9118 

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:12 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 10, 7:12 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 PM CDT WED JUN 10 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 325 PM CDT WED JUN 10 2015

COLD FRONT WAS SOUTH OF INTERSTATE 80 AND CONTINUED TO MOVE SLOWLY
SOUTHWARD. AT 3 PM IN OUR NORTHERN CWA TEMPERATURES WERE IN THE
MID 80S WITH DEWPOINTS IN THE LOWER 50S IN OUR FAR NW CWA. SOUTH
OF THE FRONT TEMPERATURES WERE IN THE LOWER 90S WITH DEWPOINTS IN
THE LOWER TO MID 70S. HEAT INDEX VALUES WERE IN THE MID 90S TO 100
IN OUR SOUTHERN CWA.

THE HI-RES HRRR MODEL FIRES UP THUNDERSTORMS BY LATE THIS AFTERNOON
SOUTH OF INTERSTATE 80 ALONG AND SOUTH OF THE FRONT. SBCAPES ARE
EXPECTED TO BE MORE THAN 5000 J/KG BUT DEEP LAYER SHEAR IS VERY
WEAK. BUFKIT SHOWS THE CIN DIMINISHING BY MID AFTERNOON.
PRECIPITABLE WATERS INCREASE TO OVER 1.8 INCHES. THESE PARAMETERS
SUGGEST THE STRONGER STORMS WOULD PRODUCE DAMAGING WIND GUSTS AND
TORRENTIAL RAINS. WITH FREEZING LEVELS AT 13K THE THREAT OF LARGE
HAIL IS LOW. THE NAM FIRES UP THUNDERSTORMS THIS EVENING SO IS
LATER THAN THE HRRR BUT FOR NOW THE FORECAST HINGES ON THE MESO
MODEL. SPC HAS A SLIGHT RISK OF SEVERE IN OUR SOUTHERN COUNTIES.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM CDT WED JUN 10 2015

FORECAST FOCUS ON THUNDERSTORMS TONIGHT AND THURSDAY.

TONIGHT...FRONT WILL STALL IN OUR SOUTHERN CWA THIS EVENING AS IT
RUNS INTO RIDGING ALOFT THAT EXTENDS FROM TX TO MO. AS THE LOW
LEVEL JET INTENSIFIES SOMEWHAT OVERNIGHT THIS FRONT WILL BEGIN
LIFTING SLOWLY BACK TO THE NORTH AS A WARM FRONT. SCATTERED
THUNDERSTORMS IN OUR SOUTHERN CWA WILL GRADUALLY SPREAD NORTHWARD
WITH THE FRONT AND ON THE NOSE OF THE LOW LEVEL JET. UPPER LEVEL
DIVERGENCE ALSO INCREASES OVERNIGHT AS AN UPPER LEVEL TROUGH
PUSHES INTO THE PLAINS. THERE IS THE POTENTIAL FOR SEVERE WEATHER
AND HEAVY RAINFALL. MINIMUM TEMPERATURES WILL RANGE FROM THE MID
60S NORTH TO AROUND 70 SOUTH.

THURSDAY...THE SEVERE WEATHER THREAT INCREASES AS A SURFACE
CYCLONE TRACKS INTO WESTERN IA BY LATE AFTERNOON WITH THE WARM
FRONT LIFTING INTO OUR NORTHERN CWA. DEEP LAYER SHEAR BECOMES
STRONG (50 KT) DURING THE AFTERNOON AND SBCAPES INCREASE TO
2500-3000 J/KG. THUNDERSTORMS WILL BE LIKELY ESPECIALLY IN OUR
NORTH CLOSER TO THE WARM FRONT...AND THEN SPREADING INTO OUR
WESTERN CWA AS THE STRONGER FORCING ARRIVES. LARGE HAIL AND
DAMAGING WINDS APPEAR LIKELY BUT THE MAIN TORNADO THREAT AT THIS
TIME LOOKS TO BE TO OUR WEST CLOSER TO THE SURFACE LOW AND TRIPLE
POINT. SPC HAS A SLIGHT RISK OF SEVERE STORMS OVER OUR ENTIRE CWA.
MAXIMUM TEMPERATURES WILL RANGE FROM THE UPPER 70S ALONG HIGHWAY
20 TO NEAR 90 IN OUR FAR SOUTH. HEAT INDEX VALUES WILL BE IN THE
LOWER TO MID 90S IN OUR FAR SOUTH.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT WED JUN 10 2015

MAIN FORECAST CONCERN FOR THE LONG TERM IS THE ACTIVE
PATTERN AND ROUND OF RAIN AND THUNDERSTORMS.  IT APPEARS AS THOUGH
THE PATTERN HAS SHIFTED NORTH INTO OUR AREA THROUGH THE LONG TERM AT
LEAST.  SHOWERS AND THUNDERSTORMS ARE POSSIBLE EVERY DAY FOR THE
EXCEPTION OF FRIDAY NIGHT AND SATURDAY.  WITH FORECAST QPF AMOUNTS
WE MAY START TO SEE SOME HYDRO IMPACTS ON OUR WATERWAYS.

THURSDAY EVENING INTO FRIDAY MORNING...MODELS ARE IN GOOD AGREEMENT
WITH A SFC CYCLONE PASSING THROUGH THE NORTHERN CWA.  WARM FRONT
SHOULD BE JUST NORTH OF THE CWA.  1000-700 AND H85 MOIST TRANS VECS
PEG AREAS ACROSS SOUTHERN MN INTO CENTRAL WI.  THIS AREA WILL BE THE
AREA FOR THE BEST CHANCE FOR HEAVY RAIN. HOWEVER WITH THE CAPE
ACROSS OUR AREA ALONG WITH HIGH PWATS OF CLOSE TO 2 INCHES...
SUGGESTS THAT HEAVY RAIN COULD FALL WITH ANY THUNDERSTORM THAT
DEVELOPS ACROSS THE CWA THURSDAY NIGHT. AN ISOLATED FLASH FLOOD
THREAT COULD EXIST ACROSS THE NORTHERN CWA THURSDAY EVENING INTO
FRIDAY AM.

MODELS ARE IN AGREEMENT WITH THE PREVIOUS FORECASTERS IDEAS ON THE
SYSTEM MOVING OUT OF THE AREA QUICKLY FRIDAY DURING THE DAY.  THIS
WILL LEAD TO A DRY FRIDAY EVENING INTO SATURDAY...WITH TEMPERATURES
CLOSER TO NORMAL THEN THE FLOW TURNS ZONAL AND EVEN SW.  A SERIES OF
WAVES WILL LEAD TO THE CHANCE FOR RAIN AND THUNDERSTORMS THROUGH THE
REST OF THE LONG TERM.  MOISTURE WILL REMAIN OVER THE AREA.  AS WE
GET CLOSER TO EACH OF EVENTS...THE MESOSCALE FEATURES WILL BECOME
BETTER FORECAST AND DETAILS WILL BE POSSIBLE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 709 PM CDT WED JUN 10 2015

SCT STORMS ARE FORECAST TO FORM ALONG A QUASI-STATIONARY SFC
BOUNDARY ACROSS FAR SOUTHERN IA/WEST-CENTRAL IL. FAIRLY GOOD
CHANCE FOR TS ACTIVITY AT KBRL SO MENTIONED A PERIOD OF TSRA
BETWEEN 04Z-08Z/THURSDAY. AREAS IMPACTED BY TS WILL EXPERIENCE
MVFR/IFR CONDITIONS FOR CIGS/VSBYS.

AFTER ROUGHLY 06Z/THURSDAY CHANCES FOR STORMS SPREAD NORTHWARD
BUT AT THIS TIME JUST INCLUDED VCTS AT KCID AND KMLI OVERNIGHT.
LOOKING AHEAD TO THURSDAY SHRA/TS ARE LIKELY AT KDBQ AND BECOME
PROGRESSIVELY MORE SCT/ISOLATED TOWARD THE SOUTH. PERIODS OF MVFR
AND BRIEF IFR ARE MOST LIKELY AT KDBQ AND KCID THURSDAY AFTN.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT WED JUN 10 2015

WITH WPC FORECAST OF CLOSE TO 3 INCHES OF RAIN TO OUR NORTH...IT
LOOKS AS THOUGH WE MAY SEE SOME FLOODING ISSUES ON OUR RIVERS AS THE
THE WATER IS ROUTED INTO OUR AREA.  CONTINGENCY FORECASTS SUGGEST
THAT SOME OF THE SITES COULD REACH FLOOD STAGE IF THE CURRENT
FORECAST HOLDS TRUE.  AS A RESULT...CUSTOMERS WITH INTERESTS AROUND
THE RIVERS SHOULD PAY ATTENTION FOR POSSIBLE FLOODING IN THE NEXT
FEW DAYS TO WEEK.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...GIBBS
AVIATION...UTTECH
HYDROLOGY...GIBBS
Hazardous weather outlook, Jun 10, 3:55 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT WED JUN 10 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
355 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING SOUTH OF INTERSTATE 80. THE PRIMARY THREAT WILL BE
DAMAGING WINDS...WITH A MUCH LESSER THREAT FOR LARGE HAIL. THE
STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS SOUTH
OF INTERSTATE 80.

IN ADDITION TO THE THREAT FOR THUNDERSTORMS...THE HEAT INDEX WILL
PUSH WELL INTO THE 90S TO AROUND 100 SOUTH OF I-80 THIS AFTERNOON
INTO EARLY THIS EVENING.

A CHANCE FOR STORMS WILL SPREAD NORTHWARD ACROSS THE ENTIRE
OUTLOOK AREA TONIGHT AS THE FRONT BEGINS TO LIFT SLOWLY NORTHWARD.
THERE WILL BE A CONTINUED POTENTIAL FOR DAMAGING WINDS...HOWEVER
THE PRIMARY THREAT LATER TONIGHT WILL SHIFT TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE OUTLOOK AREA
ON THURSDAY. COVERAGE AND INTENSITY OF THESE STORMS MAY INCREASE
DURING THE AFTERNOON AS LOW PRESSURE PUSHES INTO WESTERN IOWA. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALONG WITH
LOCALLY HEAVY RAIN. THE STORM PREDICTION CENTER HAS A SLIGHT RISK
FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA THURSDAY AND THURSDAY
EVENING.

THEN ANOTHER ROUND OF STORMS WILL LOOK TO MOVE IN ACROSS THE AREA
FROM THE WEST THURSDAY NIGHT AND LAST INTO FRIDAY MORNING. SOME
OF THESE STORMS MAY BE ABLE TO PRODUCE GUSTY WINDS. OF A MORE
WIDESPREAD THREAT WILL BE VERY HEAVY RAIN AND INTENSE RAINFALL
RATES WITH THESE THURSDAY NIGHT STORMS. LATEST THINKING SUGGEST
AREAS ALONG AND NORTHWEST OF A LINE FROM CEDAR RAPIDS...TO DUBUQUE
IOWA WILL HAVE THE BEST CHANCE OF BEING IMPACTED BY THESE HEAVY
RAIN PRODUCING STORMS WITH OVER AN INCH POSSIBLE BY FRIDAY
MORNING. SOME AREAS THAT GET HIT REPEATEDLY BY THE STORMS MAY BE
AT RISK FOR SOME LOCALIZED FLASH FLOODING THURSDAY NIGHT INTO
EARLY FRIDAY MORNING.

PERIODIC EPISODES OF THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE
FROM SATURDAY NIGHT THROUGH TUESDAY. THERE WILL BE SOME POTENTIAL
FOR SEVERE WEATHER AT TIMES...BUT IT IS TOO EARLY TO DETERMINE
SPECIFIC DETAILS AND TIMING. REPEATED ROUNDS OF HEAVY RAIN COULD
LEAD TO FLOODING PROBLEMS ACROSS MUCH OF THE OUTLOOK AREA BY EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
AND AGAIN THURSDAY INTO THURSDAY NIGHT.

HAASE

In the hours before

Local storm report, Jun 10, 8:28 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HEAVY RAIN       5 N VARNA               41.10N 89.24W
06/10/2015  M1.50 INCH       MARSHALL           IL   TRAINED SPOTTER

            SINCE 6PM

&&

DC
Local storm report, Jun 10, 8:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             FLORID                  41.23N 89.28W
06/10/2015  M1.25 INCH       PUTNAM             IL   PUBLIC

&&

DC
Special weather statement, Jun 10, 8:57 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT WED JUN 10 2015

ILZ025-110230-
HENDERSON-
857 PM CDT WED JUN 10 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HENDERSON COUNTY...

AT 856 PM CDT...A STRONG THUNDERSTORM WAS OVER GLADSTONE...OR NEAR
OQUAWKA...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OQUAWKA...BIGGSVILLE...GLADSTONE AND ROZETTA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4085 9100 4090 9101 4092 9096 4094 9096
      4095 9095 4098 9079 4082 9079
TIME...MOT...LOC 0156Z 266DEG 10KT 4089 9092

GIBBS
Local storm report, Jun 10, 9:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             HENNEPIN                41.26N 89.32W
06/10/2015  E1.00 INCH       PUTNAM             IL   PUBLIC

            VIA FACEBOOK

&&

DC
Local storm report, Jun 10, 9:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     KEOSAUQUA               40.73N 91.96W
06/10/2015                   VAN BUREN          IA   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN BY THE SHERIFFS OFFICE IN
            KEOSAUQUA, FARMINGTON, AND BONAPART.

&&

DC
Local storm report, Jun 10, 9:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND GST     4 NE CROTON             40.62N 91.64W
06/10/2015  E55 MPH          LEE                IA   TRAINED SPOTTER

            PEA SIZED HAIL, HEAVY RAIN, A PEAK GUST OF 55 MPH.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:01 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren29 min
Jun 10, 9:16 PM CDTSevere Thunderstorm WarningDVNHenry, Lee44 min
Jun 11, 6:50 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Linn70 min
Jun 11, 10:56 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more18 hr
Jun 11, 11:09 AM CDTRiver Flood WarningDVNIowa8 days
Jun 11, 4:35 PM CDTSpecial Weather StatementDVNDes Moines40 min
Jun 11, 5:27 PM CDTSevere Thunderstorm WarningDVNScott33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.